Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 13, 2007, 7:08 PM MST for Pima County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 7:08 PM MST (02:08 UTC)
- Expired
- Aug 13, 2007, 7:36 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 115 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3237 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 140208 SVRTWC AZC019-140245- /O.NEW.KTWC.SV.W.0064.070814T0208Z-070814T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 708 PM MST MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 745 PM MST * AT 701 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH KOMELIKAND MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAN MIGUEL BY 715 PM MST... VAMORI BY 725 PM MST... LAT...LON 3159 11160 3182 11175 3166 11212 3147 11198 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 140221 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 720 PM MST MON AUG 13 2007 AZC019-140245- /O.CON.KTWC.SV.W.0064.000000T0000Z-070814T0245Z/ PIMA AZ- 720 PM MST MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR SOUTH CENTRAL PIMA COUNTY... AT 714 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS NEAR THE VILLAGE OF CHOULIC AND THE OTHER WAS NEAR THE VILLAGE OF NEWFIELD. THESE STORMS WERE MOVING SOUTHWEST AT 20 MPH. LAT...LON 3159 11160 3182 11175 3166 11212 3147 11198 $$
000 WWUS55 KTWC 140236 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 734 PM MST MON AUG 13 2007 AZC019-140244- /O.CAN.KTWC.SV.W.0064.000000T0000Z-070814T0245Z/ PIMA AZ- 734 PM MST MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY IS CANCELLED... DOPPLER RADAR INDICATED THAT THE STORMS THAT MOVED THROUGH TOHONO OODHAM VILLAGES OF CHOULIC...SAN MIGUEL AND NEWFIELD HAVE WEAKENED BELOW SEVERE LIMITS. MODERATE RAIN WITH GUSTY WIND TO 45 MPH WILL CONTINUE IN THIS AREA THROUGH 8 PM. LAT...LON 3159 11160 3182 11175 3166 11212 3147 11198 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:00 PM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 2:00 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST MON AUG 13 2007
.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING HOTTER TEMPERATURES TO
THE AREA OVER THE NEXT FEW DAYS. MOISTURE SHOULD REMAIN ADEQUATE
ENOUGH TO SUPPORT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...
MAINLY NEAR THE MOUNTAINS.
&&
.DISCUSSION...HIGH PRESSURE ALOFT CENTERED OVER THE SOUTHERN PLAINS
OF THE UNITED STATES WILL CONTINUE TO BRING HOT AFTERNOON
TEMPERATURES TO THE LOWER DESERTS. TEMPERATURES TODAY HAVE BEEN
RUNNING 1 TO 2 DEGREES BELOW YESTERDAY AT THE SAME TIME...BUT STILL
ABOVE NORMAL WITH READINGS ABOUT 2 TO 6 DEGREES SHY OF RECORDS. SEE
CLIMATE SECTION BELOW FOR RECORDS AT SEVERAL SELECTED SITES FOR THE
NEXT COUPLE OF DAYS. ALTHOUGH THE MAIN WEATHER STORY WILL BE THE
HEAT...THE AIRMASS SHOULD REMAIN MOIST ENOUGH TO SUPPORT AT LEAST
ISOLATED THUNDERSTORMS THE NEXT FEW DAYS. THE TUCSON MORNING UPPER
AIR SOUNDING TODAY SHOWED A DRIER AIRMASS IN PLACE COMPARED TO
YESTERDAY AT 12Z...BUT THE TEMPERATURE LAPSE RATE WAS MUCH STEEPER
THAN OVER THE WEEKEND. STORMS THAT DEVELOP THIS EVENING COULD BE
MORE INTENSE THAN THOSE THE PAST 2 DAYS WITH DAMAGING WIND THE MAIN
THREAT. A DEEP EASTERLY FLOW WAS ALSO PRESENT TODAY WHICH WAS MUCH
MORE FAVORABLE FOR STEERING STORMS OFF THE MOUNTAINS INTO THE LOWER
DESERTS. HOWEVER...LOOKING EAST OF HERE IN NEW MEXICO AND WEST TEXAS
THE UPPER AIR DATA INDICATED DRIER AIR IN THIS REGION. THUS...LITTLE
OR NO MOISTURE ADVECTION WAS EXPECTED ACROSS OUR EASTERN CWA IN THE
NEXT 24 HOURS. SO NOT EXPECTING STORMS TO FORM ACROSS COCHISE AND
GRAHAM COUNTIES TO WORK WESTWARD INTO THE LOWER DESERTS THIS
EVENING. HOWEVER...VAPOR IMAGERY WAS SHOWING A WEAK SYSTEM TO OUR
SOUTH OVER SOUTHERN BAJA THAT MAY ENHANCE DEEP CONVECTION IN
NORTHERN MEXICO LATER TODAY. IF THIS HAPPENS...WE COULD SEE OUTFLOW
MOVE INTO SOUTHERN ARIZONA ORGANIZING AND TRIGGERING ADDITIONAL
THUNDERSTORMS IN OUR CWA LATER THIS EVENING. OTHERWISE...MINIMAL
THUNDERSTORM ACTIVITY CAN BE EXPECTED THE NEXT FEW DAYS DUE TO THE
LACK OF A FORESEEABLE SIGNIFICANT INCREASE IN MOIST AND A LARGE
SCALE FEATURE.
&&
.AVIATION...MINIMAL SHOWER AND THUNDERSTORM ACTIVITY EXPECTED THIS
AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND
TWEB AMENDMENTS.
&&
.CLIMATE...RECORD HIGH TEMPERATURES FOR SELECTED CITIES.
TODAY AUG 14 AUG 15
CITY RCD/YR RCD/YR RCD/YR
TUCSON INTL APT 106/1996 106/1994 109/1915
AJO 112/1962 113/1962 110/1962
ORGAN PIPE CACTUS 111/1996 110/1988 108/1962
KITT PEAK 87/1962 88/1962 87/1962
ORACLE 103/1933 100/1936 101/1962
PICACHO PEAK 110/1996 110/1988 108/2002
NOGALES 6N 102/1962 100/1962 99/1973
BISBEE-DOUGLAS APT 98/1995 98/1962 100/1962
SIERRA VISTA 97/1910 97/1962 97/1902
WILLCOX 101/1994 102/1962 101/1996
TOMBSTONE 103/1962 100/1962 100/1962
SAFFORD AG STATION 103/2003 105/1994 106/1962
CLIFTON 110/1936 109/1936 107/2002
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSONThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:07 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Aug 14, 2:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 95 min |
| Aug 14, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Aug 14, 3:49 PM MST | Areal Flood Advisory | TWC | Pima | 86 min |
| Aug 14, 4:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Aug 14, 4:25 PM MST | Flash Flood Warning | TWC | Pima | 50 min |
| Aug 14, 4:42 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.